I have been on Lyrica along with a host of other pain medications for years now. Lately, because the pain has been getting worse and out of control, my doctor increase the dosage of the Lyrica up to the maximum amount recommeded by the pharmaceutical company which is 450mg daily.
The first month or so after taking the maximum amount, I felt like a walking zombie. It felt like my mind was detached from my body but this feeling also detached my mind from the pain too. It was like I knew the extreme pain was there but my mind wasn't registering it.
The side effects from the Lyrica included ringing in the ears, headaches, dizziness, floaty feeling, constantly feeling lethargic, slightly blurred vision, intermittent shaky eyes, etc. This is a lot of things to deal with but the pain I was having was also a lot to deal with and the Lyrica gave me some relief and also allowed me to sleep ................. and sleep heavily.
Sleeping heavily turned out to be a problem too, the Lyrica knocked me out at night and I wouldn't move the entire night. I would awake with agonizing pain in the hips and low back. The pain in this area is what I have had to live with for a years now but the pain was so much more exaggerated due to me laying in one position for 6 hours or so. It was damned if I do and damned if I don't. If I sleep, then the sleep causes me more pain.
Its been over 2 months now since I have been on the increased Lyrica dosage and the side effects are still there, not as bad as when I first started on this dosage. But disappointingly, the Lyrica is not working anywhere near as well as it did at relieving me from the pain. Its like my body has gotten use to the dosage and its now become almost ineffective.
The doctor told me if this increase dosage didn't work then she was going to prescribe Gabapentin in addition to the Lyrica. I have been on Gabapentin before and it worked, but same as the Lyrica, it worked temporarily and I was gradually taking increased dosages to the point of taking the maximum amount and it too become almost ineffective.
I am very concerned about taking all these drugs and at the maximum amount, I wonder how long my liver will be able survive and I also wonder how long I will be able to withstand the pain before life becomes too difficult to continue. I'm 55 now and I constantly wonder how I will be at 70.